Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 77, NWS Tallahassee, FL

May 26, 2015Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 26, 2015, 2:13 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2015, 2:13 PM EDT (18:13 UTC)
Expired
May 26, 2015, 2:46 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:15 PM EDTTSTM WND DMGSpringvale, GATREE DOWN ON HWY 82 W IN SPRINGVALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS52 KTAE 261813
SVRTAE
GAC243-273-261900-
/O.NEW.KTAE.SV.W.0077.150526T1813Z-150526T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
  NORTHWESTERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 300 PM EDT

* AT 213 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED OVER CUTHBERT...AND MOVING NORTH AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUTHBERT...SHELLMAN...PARROTT...AYCOCK MILL...SPRINGVALE...
  SPRINGVALE STATION...COLEMAN...SHIVERS MILL...WADES...RANDOLPH CO
  A/P...GOFFS MILL...CHAMBLISS...PETERSON HILL...COLES...PACHITLA...
  WHITE HOUSE...BENEVOLENCE...CARNEGIE...MARTINS CROSSROADS AND
  FOUNTAIN BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3193 8468 3192 8468 3192 8451 3163 8461
      3164 8465 3162 8466 3162 8494 3178 8492
      3178 8491 3187 8491 3192 8488 3192 8481
      3193 8480 3192 8480 3192 8469
TIME...MOT...LOC 1813Z 202DEG 32KT 3176 8480 

$$

42-DVD
2 follow-up statements
727 
WWUS52 KTAE 261825
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT TUE MAY 26 2015

GAC243-273-261900-
/O.CON.KTAE.SV.W.0077.000000T0000Z-150526T1900Z/
RANDOLPH GA-TERRELL GA-
225 PM EDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN RANDOLPH AND NORTHWESTERN TERRELL COUNTIES...

AT 225 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CUTHBERT...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
CUTHBERT...SHELLMAN...PARROTT...PETERSON HILL...SPRINGVALE...
SPRINGVALE STATION...PACHITLA...WHITE HOUSE...BENEVOLENCE...WADES...
CHAMBLISS AND BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3193 8468 3192 8468 3192 8451 3173 8458
      3178 8492 3179 8491 3187 8491 3192 8488
      3192 8481 3193 8480 3192 8480 3192 8469
TIME...MOT...LOC 1825Z 204DEG 29KT 3183 8475 

$$

42-DVD
647 
WWUS52 KTAE 261846
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT TUE MAY 26 2015

GAC243-273-261856-
/O.CAN.KTAE.SV.W.0077.000000T0000Z-150526T1900Z/
RANDOLPH GA-TERRELL GA-
246 PM EDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH AND
NORTHWESTERN TERRELL COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3193 8468 3192 8468 3192 8451 3173 8458
      3178 8492 3179 8491 3187 8491 3192 8488
      3192 8481 3193 8480 3192 8480 3192 8469
TIME...MOT...LOC 1843Z 202DEG 32KT 3200 8467 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:27 AM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 26, 9:27 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 AM EDT TUE MAY 26 2015

.NEAR TERM [THROUGH TODAY]...

THE MORNING ANALYSIS SHOWS AN MCS STRETCHING FROM SOUTHERN ALABAMA
TO THE NORTHERN GULF PROPAGATING EASTWARD TOWARDS THE FORECAST
AREA. DESPITE THE UNFAVORABLE TIME OF DAY...THIS CONVECTION IS
FAIRLY VIGOROUS WITH LOTS OF CLOUD TO GROUND LIGHTNING NOTED. AS
WE HEAD THROUGH THE DAY...CONVECTION IS LIKELY TO CONTINUE
SPREADING EASTWARD ALONG THE LEADING EDGE OF THE ASSOCIATED COLD
POOL. IN ADDITION...DAYTIME HEATING ALONG THE LEAD EDGE OF THE MCS
WILL DESTABILIZE THE ATMOSPHERE AHEAD OF IT WITH ADDITIONAL
CONVECTION LIKELY TO DEVELOP. THE 12Z KTAE SOUNDING SAMPLED SOME
FAIRLY IMPRESSIVE MID-LEVEL LAPSE RATES FOR THIS TIME OF YEAR WITH
700-500 MB LAPSE RATES OF 6.7C/KM NOTED. SPC HAS HIGHLIGHTED THE
WESTERN PORTIONS OF THE FORECAST AREA FOR A MARGINAL RISK OF
SEVERE STORMS WITH GUSTY WINDS BEING THE MAIN THREAT THIS
AFTERNOON.

&&

.AVIATION...

[THROUGH 12Z WEDNESDAY] REMAINING LOW CEILINGS SHOULD CONTINUE TO
LIFT THROUGH THE REST OF THE MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS COULD IMPACT ALL TERMINALS THIS AFTERNOON,
PARTICULARLY KDHN, AND CAUSE TEMPORARY DROPS IN CEILING AND
VISIBILITY. IN GENERAL, VFR CONDITIONS ARE EXPECTED AT ALL
TERMINALS UNTIL MVFR CEILINGS MOVE IN AGAIN EARLY TOMORROW
MORNING.

&&

.PREV DISCUSSION [332 AM EDT]...

.SHORT TERM [TONIGHT THROUGH THURSDAY]...

AN ELONGATED AREA OF +PV IS FORECAST TO STRETCH ESSENTIALLY THE
ENTIRE LENGTH OF THE MISSISSIPPI RIVER BY TONIGHT. THIS WILL
RESULT IN BROAD SOUTHWESTERLY FLOW ACROSS THE SOUTHEAST ON THE
LEADING EDGE OF A SHORTWAVE TROUGH CENTERED OVER THE UPPER
MISSISSIPPI VALLEY. THE SOUTHERN HALF OF THE +PV ANOMALY IS
FORECAST TO WEAKEN AS IT REACHES THE SOUTHEAST WEDNESDAY
AFTERNOON, THOUGH SHOULD STILL YIELD WIDESPREAD SHOWERS AND
THUNDERSTORMS, ESPECIALLY WEST OF A LINE FROM ALBANY THROUGH
TALLAHASSEE. SLIGHTLY ABOVE AVERAGE PWAT VALUES, COUPLED WITH
RELATIVELY LIGHT STEERING FLOW MAY SET UP SOME HEAVY RAIN IN SPOTS
WEST OF THE APALACHICOLA AND CHATTAHOOCHEE RIVERS, THOUGH
WIDESPREAD FLOODING IS NOT EXPECTED. ON THURSDAY, A WEAKER
SOUTHERN STREAM ANOMALY WILL MOVE INTO THE TRI-STATE AREA AND ONCE
AGAIN FOCUS THE BULK OF CONVECTION WEST OF THE AFOREMENTIONED LINE
WHILE DRIER AIR MOVES IN ACROSS THE EASTERN HALF OF THE REGION.
AFTERNOON HIGHS ARE EXPECTED TO RUN NEAR SEASONAL AVERAGES.

.LONG TERM [THURSDAY NIGHT THROUGH TUESDAY]...

WHILE THERE IS SOME AGREEMENT BETWEEN THE GLOBAL MODELS IN WEAK
RIDGING LEADING UP TO THE WEEKEND, THEIR SOLUTIONS BEGIN TO
DIVERGE BY SATURDAY. WHILE THEY TEND TO AGREE THAT ANOTHER
SHORTWAVE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS AND MIDWEST
THIS WEEKEND, THE GFS BREAKS OFF A WAVE AND SUBSEQUENTLY SPREADS
WEAK TROUGHING OVER THE SOUTHEAST BOTH SATURDAY AND SUNDAY. THIS
WOULD RESULT IN A RATHER WET WEEKEND. FOR NOW WILL TREND TOWARDS
THE PREVIOUS FORECAST AND THE ECMWF WHICH WOULD SUGGEST MORE
CLIMATOLOGICAL POPS, SCATTERED ALONG THE AFTERNOON SEABREEZE. BY
EARLY NEXT WEEK, THERE REMAINS AGREEMENT THAT THE AFOREMENTIONED
SHORTWAVE WILL REACH THE EASTERN THIRD OF THE COUNTRY AND RESULT
IN HIGHER THAN NORMAL RAIN CHANCES.

.MARINE...

EAST OR SOUTHEASTERLY FLOW WILL PREVAIL THROUGH THE WEEKEND. EACH
NIGHT, EXPECT ENHANCEMENTS IN WINDS AND SEAS; THOUGH THE SURGES
SHOULD REMAIN MOSTLY BELOW HEADLINE LEVELS.

.FIRE WEATHER...

RH WILL REMAIN ABOVE CRITICAL THRESHOLDS THIS WEEK WITH WETTING
RAINS EXPECTED ACROSS PORTIONS OF THE FORECAST AREA EACH DAY.

.HYDROLOGY...

THE NEXT FEW DAYS WILL BE RATHER WET FOR THE WESTERN HALF OF THE
REGION. EXPECT AVERAGE RAINFALL AMOUNTS OF 1-3 INCHES ACROSS
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE, WITH GENERALLY AN
INCH OR LESS EAST OF A LINE FROM ALBANY TO TALLAHASSEE. TRAINING
CELLS, OR JUST GENERAL SLOW STORM MOTION WILL YIELD ISOLATED
AMOUNTS THAT COULD BE DOUBLE THE AVERAGE. GENERALLY SPEAKING,
RIVERS ARE WELL POISED TO HANDLE THE AFOREMENTIONED AMOUNTS,
THOUGH SENSITIVE BASINS THAT GET THE ISOLATED HIGHER AMOUNTS MAY
REACH ACTION STAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   89  72  85  70  87 /  40  30  50  20  30
PANAMA CITY   84  74  84  73  83 /  40  40  70  20  50
DOTHAN        87  69  85  68  84 /  80  40  70  40  70
ALBANY        90  70  86  68  86 /  70  40  70  40  30
VALDOSTA      91  69  88  66  88 /  60  40  40  10  20
CROSS CITY    92  70  88  67  87 /  50  40  30  10  10
APALACHICOLA  86  75  83  73  82 /  30  40  60  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
     COASTAL FRANKLIN-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD/MERRIFIELD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...DVD/MERRIFIELD
MARINE...HARRIGAN
FIRE WEATHER...WOOL
HYDROLOGY...HARRIGAN

In the hours before

Special weather statement, May 26, 1:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT TUE MAY 26 2015

ALZ067-GAZ120>123-261830-
HENRY AL-QUITMAN GA-CALHOUN GA-RANDOLPH GA-CLAY GA-
153 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN QUITMAN...CLAY AND
SOUTHWESTERN RANDOLPH COUNTIES UNTIL 230 PM EDT/130 PM CDT/...

AT 151 PM EDT /1251 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR FORT GAINES...MOVING NORTH AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT GAINES...CUTHBERT...BELLVILLE...BLUFFTON...CROSSROADS...SUTTONS
CORNER...SPRINGVALE...SPRINGVALE STATION...BETHEL...MORRIS...
HATCHER...PETERSON HILL...MOORES CROSSROADS...ZETTO...COTTON HILL...
PECAN...GARNERSVILLE...COLEMAN...DAYS CROSSROADS AND RANDOLPH CO A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3151 8485 3154 8505 3188 8504 3182 8470
TIME...MOT...LOC 1751Z 190DEG 18KT 3161 8494

BLOOD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:35 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole40 min
May 26, 1:53 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph37 min
May 26, 4:30 PM EDTSpecial Weather StatementTAELowndes15 min
May 26, 4:43 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes32 min
May 26, 5:08 PM EDTSpecial Weather StatementTAEBerrien37 min
May 26, 5:24 PM EDTSevere Thunderstorm WarningTAEBerrien36 min
May 26, 5:50 PM EDTSpecial Weather StatementTAEWorth25 min
May 26, 6:00 PM EDTSpecial Weather StatementTAEBrooks, Lowndes15 min
May 26, 6:06 PM EDTSpecial Weather StatementTAEIrwin24 min
May 26, 6:23 PM EDTSpecial Weather StatementTAEDecatur, Grady, Miller, Seminole22 min
May 26, 6:51 PM EDTSpecial Weather StatementTAEIrwin24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.